PDA

View Full Version : TB skin test positive -Xray negative but on medicines.


augustus
06-19-2007, 02:56 PM
Dear All,

I was doing part -time school in a university and before they wanted to admit me,the university procedures included TB test. I showed positive in skin test and negative in X-ray about 4 months ago.

But the school procedures expected me to take TB tablets otherwise they wont let me register for courses. For the last 4 months I am on TB medication, I have it going on until october of this year.

Right now, I am in a dilemma. Since all our PD's our current, we need to get medical examination done. I don't know how my skin test is going to be since I am taking meds.

Should I inform my doctor that I am on medications or should I just hide it?

And should I take a letter from my school health department about how I don't have TB but been given medicines for School purposes? What should I do?

Please advise.

arunsush
06-19-2007, 03:01 PM
I don't think you would have to take the skin test again. Produce the documents that you are on mediaction and that should suffice.

Dear All,

I was doing part -time school in a university and before they wanted to admit me,the university procedures included TB test. I showed positive in skin test and negative in X-ray about 4 months ago.

But the school procedures expected me to take TB tablets otherwise they wont let me register for courses. For the last 4 months I am on TB medication, I have it going on until october of this year.

Right now, I am in a dilemma. Since all our PD's our current, we need to get medical examination done. I don't know how my skin test is going to be since I am taking meds.

Should I inform my doctor that I am on medications or should I just hide it?

And should I take a letter from my school health department about how I don't have TB but been given medicines for School purposes? What should I do?

Please advise.

gsc999
06-19-2007, 03:08 PM
Dear All,

I was doing part -time school in a university and before they wanted to admit me,the university procedures included TB test. I showed positive in skin test and negative in X-ray about 4 months ago.
---
Do this: Go to a USCIS certified doctor for a medical exam. Tell them the facts, similar to what you mention in your post. The doctor will suggest the next step. Most probably a certification that you are under proper medication. You need to tell him that you have been tested before and that it was +ve for TB skin test.

My understanding is that the body's reaction to a second TB test is severe.

Lasantha
06-19-2007, 03:14 PM
---
Do this: Go to a USCIS certified doctor for a medical exam. Tell them the facts, similar to what you mention in your post. The doctor will suggest the next step. Most probably a certification that you are under proper medication. You need to tell him that you have been tested before and that it was +ve for TB skin test.

My understanding is that the body's reaction to a second TB test is severe.

I have no doubt that all the advice given above is valid. But I thought I will add what I found out during my research just prior to my medicals.

It seems that these days USCIS is issuing RFEs for applicants who skipped the TB skin test but opted do the chest X-ray straight. I saw this on Murthy and several other sites. I know it doesn’t make sense but looks like CIS is pretty strict that the skin test must be done first.

Of course it could be different in your case since you are already on meds. I just thought of letting you know.

factoryman
06-19-2007, 03:27 PM
don't delay or filing. your treatment is a protocol or SOP. you should be fine

Dear All,

I was doing part -time school in a university and before they wanted to admit me,the university procedures included TB test. I showed positive in skin test and negative in X-ray about 4 months ago.

But the school procedures expected me to take TB tablets otherwise they wont let me register for courses. For the last 4 months I am on TB medication, I have it going on until october of this year.

Right now, I am in a dilemma. Since all our PD's our current, we need to get medical examination done. I don't know how my skin test is going to be since I am taking meds.

Should I inform my doctor that I am on medications or should I just hide it?

And should I take a letter from my school health department about how I don't have TB but been given medicines for School purposes? What should I do?

Please advise.

hemtir
06-24-2007, 10:43 PM
Hi Augustus,
Positive in skin test could be because you had taken BCG vaccination in your childhood which is quite common in India. Check with your parents. If that is the case, you are absolutely fine and you don't even have to take medication. Your negative X-ray test confirms that your positive skin test result could be false. Positive test result only indicates that your have TB antibody in your body which is due to vaccination and not because real exposure to TB. Since BCG vaccination is not common in US, they suggest TB skin test.

Please cross check with the doctor on this before reaching any conclusion.

Dear All,

I was doing part -time school in a university and before they wanted to admit me,the university procedures included TB test. I showed positive in skin test and negative in X-ray about 4 months ago.

But the school procedures expected me to take TB tablets otherwise they wont let me register for courses. For the last 4 months I am on TB medication, I have it going on until october of this year.

Right now, I am in a dilemma. Since all our PD's our current, we need to get medical examination done. I don't know how my skin test is going to be since I am taking meds.

Should I inform my doctor that I am on medications or should I just hide it?

And should I take a letter from my school health department about how I don't have TB but been given medicines for School purposes? What should I do?

Please advise.